Colorado, 2011Winter Storm in Colorado, November 12 to 13, 2011
November 12 to 13, 2011 · NWS PUB · 3 events in 3 counties and zones
A storm system centered over northern Colorado produced snow and very strong winds across the higher terrain of Lake and Chaffee Counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system centered over northern Colorado produced snow and very strong winds across the higher terrain of Lake and Chaffee Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 12, 10:51 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 12, 10:51 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1051 AM MST SAT NOV 12 2011
.UPDATE...
ERRATIC WINDS WILL BE POSSIBLE AT KCOS THROUGH THE EARLY PART OF THE
AFTERNOON WITH HIGH RESOLUTION FORECAST MODELS INDICATING PERIODIC
STRONG AND GUSTY NORTHWEST WINDS UP TO 35-40 KTS AT
TIMES DUE TO BREAKING MTN WAVES...INTERSPERSED WITH OCCASIONAL
SOUTHEAST TO EAST WINDS AT 10 KTS WITH POSSIBILITY OF LOW LEVEL
WIND SHEAR. BY LATE AFTN AS UPPER TROF APPROACHES THINK THAT WINDS
WILL BECOME MORE CONSISTENT FROM THE WEST TO SOUTHWEST...THOUGH MTN
WAVE PARAMETERS WILL INCREASE AGAIN LATER THIS EVENING WITH POSSIBILITY
FOR LOW LEVEL WIND SHEAR RETURNING FOR KCOS AFTER 04Z. KPUB SHOULD
SEE GUSTY WEST TO SOUTHWEST WINDS CONTINUE THROUGH THE AFTN...WITH
POSSIBILITY FOR LOW LEVEL WIND SHEAR AT TIMES AFTER 05Z. KALS WILL
SEE WINDS INCREASE FROM THE SOUTH TO SOUTHWEST WITH GUSTS TO
AROUND 30 KTS AT TIMES DURING THE LATE AFTN. WINDS WILL DECREASE
BUT REMAIN UNCHARACTERISTICALLY BREEZY THROUGH THE NIGHT.
OTHERWISE...VFR CONDITIONS EXPECTED FOR TAF SITES. MTN
OBSCURATIONS WITH IFR TO LIFR CIGS/VIS DUE TO SN/BLSN WILL SPREAD
ACROSS THE MTNS OF THE CONTDVD THIS AFTN AND CONTINUE THROUGH
TONIGHT...PARTICULARLY ACROSS THE CENTRAL MTS. -KT
&&
.PREV DISCUSSION... /ISSUED 309 AM MST SAT NOV 12 2011/
SHORT TERM...
..IMPRESSIVE SHORT WAVE MOVING TOWARDS THE REGION WILL BRING STRONG
WINDS TO PARTS OF THE REGION AND BLIZZARD CONDITIONS TO THE
CENTRAL MOUNTAINS...
CURRENTLY...
IMPRESSIVE SHORT WAVE OVER THE PACIFIC NW WAS MOVING EAST SOUTHEAST
TOWARDS THE REGION. VERY IMPRESSIVE DIFFLUENCE WAS NOTED IN THE
WATER VAPOR IMAGERY WITH THIS SYSTEM. WINDS WERE PICKING UP OVER AND
TO THE EAST OF THE MTNS...AS AIR FORCE ACADEMY SENSORS WERE GUSTING
TO 40 TO 50 KNOTS.
WATER VAPOR IMAGERY OVER COLORADO IS ALREADY SHOWING VERY ENHANCED
DRYING IMMEDIATELY EAST OF THE MTN RANGES...A CLASSIC MTN WAVE
SIGNATURE.
NOT SURPRISINGLY...TEMPS ACROSS THE REGION...ESPECIALLY JUST EAST OF
THE MTNS AND EASTWARD OVER THE PLAINS WERE QUITE WARM...WITH
READINGS IN THE U40 TO AROUND 50 OVER QUITE A FEW AREAS AT 3 AM.
TODAY...
VERY DYNAMIC STORM SYSTEM MOVING ACROSS THE PAC NW TOWARDS THE
REGION WILL BRING STRONG...POTENTIALLY DAMAGING...WINDS TO PARTS OF
THE REGION TODAY. THIS SYSTEM WILL ALSO BRING BLIZZARD CONDITIONS TO
THE CENTRAL MOUNTAINS...ESPECIALLY TONIGHT.
MOST FAVORABLE MTN WAVE SIGNATURE WILL OCCUR FROM ROUGHLY 5 AM
THROUGH 11 AM THIS MORNING FOR THE EAST FACING SLOPES OF THE MTNS.
AFTER THIS TIME WINDS IN THE LOWER LVLS OF THE ATMOSPHERE TAKE ON
MORE OF A BRUTE FORCE SIGNATURE WITH WINDS OF 70 TO 100 MPH BETWEEN
500 MB AND 700 MB.
THE BEST CHANCE FOR DAMAGING WINDS ACROSS THE PIKES PEAK REGION WILL
BE THIS MORNING...ALTHOUGH I CANNOT RULE OUT STRONG WIND GUST
THROUGH THE NEXT ~18 HOURS.
AS FOR THE PLAINS...BEST WIND SIGNATURES FROM THE SHORT RANGE
SIMULATIONS SHOW 4 AREAS OF ENHANCED WINDS. THE FIRST EXTENDS WEST
TO EAST ACROSS N EL PASO COUNTY. THE SECOND AREA EXTENDS WEST TO
EAST FROM CANON CITY EAST TO PUEBLO AND INTO CROWLEY COUNTY. THE
THIRD EXTENDS FROM HUERFANO INTO N LAS ANIMAS...AND THE FOURTH
ACROSS THE S LAS ANIMAS COUNTY. POCKETS OF RELATIVELY CALM WINDS
WERE NOTED DUE EAST OF THE WETS AND PARTS OF LAS ANIMAS COUNTY.
NOT CLEAR HOW ACCURATE A PORTRAYAL OF THIS WIND FLOW IS...BUT NUMEROUS
SHORTER RANGE GUIDANCE PRODUCTS SHOWED THIS SAME TYPE OF SIGNATURE
OVER THE REGION...AND LIKEWISE DREW UP THE WIND GRIDDS TO MATCH
THIS PATTERN.
THE WINTER STORM WARNING HAS BEEN UPGRADED TO A BLIZZARD WARNING FOR
THE C MTNS. SEE THE TONIGHT SECTION FOR MORE DETAILS. A SNOW AND
BLOWING SNOW ADVISORY WAS ALSO ADDED TO THE LEADVILLE REGION.
TONIGHT...
THE 06Z NAM SHOWED VERY STRONG WINDS OVER THE MTNS..ESPECIALLY FOR
TONIGHT. SUSTAINED WINDS OF 50 TO 60 MPH WERE NOTED OVER MOST RANGES
WITH GUSTS WELL OVER 80 MPH. FOR THIS REASON...UPGRADED THE WINTER
STORM WARNING OVER THE CENTRAL MTNS TO A BLIZZARD WARNING.
ADDITIONALLY...EXTENDED THE HIGH WIND WARNING TO 09Z. I SHOULD NOTE
THAT THE LOWER ELEVATIONS WILL LIKELY SEE THE WINDS DECREASE
SOONER...MORE LIKELY AFTER 03Z...BUT GIVEN THE INTENSITY OF THIS
SYSTEM I THOUGHT BEST TO KEEP THE LOWER ELEVATIONS IN THE WARNING
UNTIL 09Z. LATER SHIFTS CAN ADJUST WARNING TIMES AS NECESSARY.
\/34
LONG TERM...
..SNOW AND WIND CONTINUE THROUGH SUNDAY...
SHOULD SEE WINDS GRADUALLY RELAX FOR THE LOWER ELEVATIONS SUN MORNING.
STILL COULD SEE SOME GUSTS IN THE 40 MPH RANGE CLOSE TO THE MTNS
EARLY SUN MORNING. WINDS WILL CONTINUE OVER THE CENTRAL
MTNS...HOWEVER...WITH BLIZZARD CONDITIONS CONTINUING THROUGH THE
AFTERNOON FOR THE HIGHER ELEVATIONS N OF KMYP. GUSTS IN THE 60-70
MPH RANGE WILL BE POSSIBLE FOR THE PASSES AND ABOVE. LATEST
GUIDANCE SUGGESTS A LITTLE BETTER PHASING OF THE NRN AND SRN
SYSTEMS THAT PASS THROUGH THE ROCKIES ON SUN...AND THIS SHOULD
PERMIT AN INCREASE IN SNOW FOR THE SW MTNS...WHERE 4-8 INCHES OF
WIND-DRIVEN SNOW COULD FALL BY SUN EVE. SNOW SHOULD WIND DOWN SUN
EVE AS THE SYSTEM MOVES EWD.
LIGHT INTERMITTENT SHSN SHOULD PERSIST OVER THE HIGHER ELEVS OF
LAKE AND CHAFFEE COUNTY TRHU AT LEAST WED MORNING...AS NW FLOW
CONTINUES BEHIND THE DEPARTING TROUGH. OTHERWISE...IT LOOKS PRETTY
DRY FOR THE AREA THRU THE BALANCE OF NEXT WEEK. COULD SEE SOME
TEMPS IN THE 60S FOR THE PLAINS DURING THE LATTER PART OF THE
WEEK...AS FLOW ALOFT GRADUALLY SHIFTS FROM W TO SW IN ADVANCE OF
THE NEXT TROUGH. SOME TIMING DIFFERENCES BETWEEN THE MODELS FOR
THE ONSET OF THE NEXT SYSTEM TAKING SHAPE OVER THE PACNW NEXT
WEEKEND. AT THIS POINT...IT LOOKS LIKE MOST OF THE IMPACT FROM
THIS SYSTEM WILL BE FOR THE C MTNS AGAIN...WITH MORE WIND FOR THE
PLAINS...BUT CONFIDENCE IS LOW IN ANY SPECIFICS. 44
AVIATION...
..WINDS WILL CAUSE ISSUES AT TAF SITES NEXT 24 HOURS...
VFR CONDITIONS WILL OCCUR AT KCOS...KPUB AND KALS THE NEXT 24H.
HOWEVER...WINDS WILL HAVE THE POTENTIAL TO BE QUITE
VARIABLE...ESPECIALLY AT KCOS. VERY STRONG LOWER LEVEL WINDS IN THE
ATMOSPHERE ALONG WITH THE BLOCKING INFLUENCE OF PIKES PEAK WILL CAUSE
GUSTY WINDS TO OCCUR AT TIMES. AT OTHER TIMES ROTORS WILL OCCUR AND
SFC WINDS MAY ACTUALLY GO EASTERLY AT TIMES AT KCOS. AT
KPUB...GENERALLY STRONG WESTERLY WINDS WILL OCCUR TODAY AND SHOULD
DECREASE LATER TONIGHT. KALS SHOULD HAVE RELATIVELY LIGHT SW WINDS
TODAY.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM MST SUNDAY FOR COZ059.
HIGH WIND WARNING UNTIL 2 AM MST SUNDAY FOR COZ072>075-078>088.
BLIZZARD WARNING UNTIL 6 PM MST SUNDAY FOR COZ058-060-061.
WINTER WEATHER ADVISORY UNTIL 6 PM MST SUNDAY FOR COZ066-068.
&&
31/23
Hazardous weather outlook, Nov 12, 6:52 AM MST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
652 AM MST SAT NOV 12 2011
COZ058>089-093>099-131400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
652 AM MST SAT NOV 12 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
VERY STRONG WINDS ARE LIKELY TODAY THROUGH TONIGHT ACROSS THE
REGION. THE STRONGEST WINDS WILL OCCUR OVER THE MOUNTAINS AND THE
EASTERN PLAINS ADJACENT TO THE MOUNTAINS. IN THE MOUNTAINS...WIND
GUSTS TO 80 MPH ARE LIKELY...WHILE OVER THE PLAINS WIND GUSTS TO 70
MPH WILL BE POSSIBLE.
BLIZZARD CONDITIONS WILL OCCUR OVER THE CENTRAL MOUNTAINS THROUGH
SUNDAY. THE STRONGEST WINDS...GUSTING TO 80 MPH...WILL OCCUR LATER
THIS AFTERNOON AND TONIGHT. INTENSE SNOWFALL COMBINED WITH THE WINDS
WILL CAUSE WHITEOUT CONDITIONS. A TOTAL OF 6 TO 12 INCHES OF SNOW
IS LIKELY THROUGH TONIGHT.
SNOWFALL WILL ALSO OCCUR OVER THE SAN JAUN MOUNTAINS. WHILE
ACCUMULATIONS TODAY AND TONIGHT ARE NOT EXPECTED TO BE HEAVY...THE
COMBINATION OF SNOW AND STRONG WINDS COULD RESULT IN POOR
VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS AT TIMES THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAVY WIND-DRIVEN SNOWS ARE EXPECTED TO CONTINUE OVER THE
CONTINENTAL DIVIDE ON SUNDAY. NORTH OF MONARCH PASS...A BLIZZARD
WARNING REMAINS IN EFFECT AS WINDS GUST IN THE 55-75 MPH
RANGE...RESULTING IN WHITE OUT CONDITIONS. SNOW AND BLOWING SNOW
WILL ALSO RESULT IN HAZARDOUS CONDITIONS OVER THE LA GARITAS AND
SAN JUAN MOUNTAINS. AN ADDITIONAL 4 TO 8 INCHES OF SNOW
ACCUMULATION IS POSSIBLE BY SUNDAY EVENING.
OVER THE EASTERN MOUNTAINS...ONLY SCATTERED SNOW SHOWERS ARE
EXPECTED ON SUNDAY...BUT STRONG WINDS WILL CONTINUE FOR THE HIGHER
ELEVATIONS...GENERALLY ABOVE 10000 FEET. GUSTS OVER THE RIDGES AND
EXPOSED AREAS COULD EXCEED 75 MPH AT TIMES. A FEW GUSTS IN THE 50
TO 60 MPH RANGE MAY ALSO OCCUR ALONG THE SOUTHERN INTERSTATE 25
CORRIDOR.
SNOW AND WIND SHOULD DIMINISH SUNDAY EVENING. LIGHT SNOW MAY
CONTINUE OVER THE HIGHER ELEVATIONS OF LAKE AND CHAFFEE COUNTIES
THROUGH WEDNESDAY...BUT ANY ACCUMULATIONS WILL BE SPOTTY AND
LIGHT...GENERALLY LESS THAN TWO INCHES. THE NEXT STORM SYSTEM IS
NOT EXPECTED TO IMPACT THE CENTRAL MOUNTAINS UNTIL FRIDAY AT THE
EARLIEST.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE NEEDED TODAY AND TONIGHT ACROSS THE REGION.
34/44
In the hours before
Local storm report, Nov 12, 10:39 AM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1039 AM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM NON-TSTM WND GST 11 W COLORADO SPRINGS 38.83N 105.03W
11/12/2011 M81.00 MPH EL PASO CO AWOS
WIND SENSOR ON TOP OF PIKES PEAK
0614 AM NON-TSTM WND GST PIKES PEAK 38.84N 105.04W
11/12/2011 M85.00 MPH EL PASO CO MESONET
0647 AM NON-TSTM WND GST 2 SW AIR FORCE ACADEMY 38.96N 104.89W
11/12/2011 M60.00 MPH EL PASO CO MESONET
WIND SENSOR AT US AIR FORCE COMMUNITY CENTER
0659 AM NON-TSTM WND GST 2 NW AIR FORCE ACADEMY 39.00N 104.89W
11/12/2011 M63.00 MPH EL PASO CO MESONET
WIND MEASURED IN CADET AREA AT US AIR FORCE ACADEMY
0704 AM NON-TSTM WND GST 5 E PEYTON 39.03N 104.39W
11/12/2011 M61.00 MPH EL PASO CO MESONET
MEASURED AT STATION D5050
0843 AM NON-TSTM WND GST 2 E AIR FORCE ACADEMY 38.98N 104.82W
11/12/2011 M58.00 MPH EL PASO CO AWOS
AFF SENSOR
0854 AM NON-TSTM WND GST AIR FORCE ACADEMY 38.98N 104.86W
11/12/2011 M68.00 MPH EL PASO CO ASOS
SUSTAINED WIND 50 MPH GUSTING TO 68 MPH
0856 AM NON-TSTM WND GST 3 NW AIR FORCE ACADEMY 39.01N 104.90W
11/12/2011 M70.00 MPH EL PASO CO MESONET
&&
MNLocal storm report, Nov 12, 11:09 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1109 AM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM NON-TSTM WND GST 4 W AIR FORCE ACADEMY 38.98N 104.93W
11/12/2011 M78 MPH EL PASO CO MESONET
RAMPART SENSOR.
&&
KTLocal storm report, Nov 12, 11:29 AM MST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM NON-TSTM WND GST 6 E FALCON 38.93N 104.51W
11/12/2011 M61.00 MPH EL PASO CO MESONET
MEASURED AT STATION D5050
&&
KTLocal storm report, Nov 12, 11:39 AM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1139 AM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM NON-TSTM WND GST 3 SSW AIR FORCE ACADEMY 38.94N 104.88W
11/12/2011 M73.00 MPH EL PASO CO MESONET
MESONET STATION CW5171
0940 AM NON-TSTM WND GST 3 S AIR FORCE ACADEMY 38.94N 104.86W
11/12/2011 M60.00 MPH EL PASO CO MESONET
MESONET STATION D3529
&&
KTLocal storm report, Nov 12, 1:00 PM MST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
100 PM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM NON-TSTM WND GST 2 SW AIR FORCE ACADEMY 38.96N 104.89W
11/12/2011 M77.00 MPH EL PASO CO MESONET
WIND SENSOR AT THE US AIR FORCE COMMUNITY CENTER.
&&
KTLocal storm report, Nov 12, 2:32 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM NON-TSTM WND GST 3 SSW AIR FORCE ACADEMY 38.94N 104.88W
11/12/2011 M86 MPH EL PASO CO MESONET
MESONET STATION CW5171
&&
KTWinter Storm, Eastern Lake County / Western Mosquito Range Above 11000 Ft
- When
- November 12, 3:00 PM MST to November 13, 11:00 PM MST
- Where
- Eastern Lake County / Western Mosquito Range Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.202, -106.345 (the zone’s center; the record gives no point)
Winter Storm, Eastern Sawatch Mountains Above 11000 Ft
- When
- November 12, 3:00 PM MST to November 13, 11:00 PM MST
- Where
- Eastern Sawatch Mountains Above 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.677, -106.274 (the zone’s center; the record gives no point)
Winter Storm, Western Chaffee County Between 9000 & 11000 Ft
- When
- November 12, 4:00 PM MST to November 13, 11:00 PM MST
- Where
- Western Chaffee County Between 9000 & 11000 Ft forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.747, -106.194 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, November 12 to 13, 20111 death · 2 events
- High Wind in Colorado, November 12 to 13, 2011$750,000 · 95 kt wind · 17 events
- Winter Storm and High Wind in Colorado, November 12 to 13, 20114 injured · 100 kt wind · 8 events
- High Wind in Wyoming, November 12 to 14, 201159 kt wind · 22 events
- Heavy Snow in Wyoming, November 12 to 13, 201110 events
- Blizzard and Winter Weather in Colorado, November 12 to 14, 20119 events
- Heavy Snow in Montana, November 12 to 14, 20116 events
- Winter Storm in Montana, November 12 to 15, 20116 events
- Winter Storm and High Wind in Alaska, November 12, 201161 kt wind · 4 events
- High Wind in Montana, November 12 to 13, 201159 kt wind · 4 events
- Blizzard in Colorado, November 12 to 13, 20113 events
- High Wind in Texas, November 12 to 13, 201164 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353369, 353370, 353371.